MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported following the intraocular lens implantation which was implanted in 2014, the patient had experienced blurry vision and glistenings after four years from the implantation.Additional information has been requested and received stating the patient is waiting for an explant.No medication has been used to treat the event of glistenings.Artificial tears were used but no specific indication was mentioned, the patient did not have dry eyes.Eye inspection revealed no other pathology other than lens glistening.Patient had va of 20/20 but not clear vision.There was no harm to the patient and the patient issues have resolved.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Two photos which appear to be the same photo at different magnifications were submitted and reviewed.The photo(s) were oblique slit beam photos focused in the center of the iol.The photo is of good clarity and is significant for diffuse refractive particles that appear to be located within the body of the iol.These particles are typically referred to as microvacuoles or glistenings.It is difficult to determine the depth of these particles from the photo, and etiology cannot be stated with certainty.Based on the content provided in the medical information review, microvacuoles/glistenings have been observed but the cause cannot be determined.A definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14207761
Report Number9612169-2022-00188
Device Sequence Number14561716
Product Code HQL
UDI-Device Identifier00380655093283
UDI-Public00380655093283
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.245
Device Lot Number21032225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2011
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIFICIAL TEAR (NOT SPECIFIC TREATMENT).
Patient Age53 YR
Patient SexFemale